Alert archive / New Mexico / High Wind Warnings in 2025

High Wind Warning 38, NWS Midland/Odessa, TX

December 5, 2025Eddy County, New Mexico; Culberson County, Texas

NWS Midland/Odessa, TX issued this high wind warning at Dec 5, 2025, 8:51 PM MST for Eddy County, New Mexico; Culberson County, Texas. It took effect at Dec 6, 2025, 11:00 AM MST. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 5, 2025, 8:51 PM MST (03:51 UTC)
In effect from
Dec 6, 2025, 11:00 AM MST
Expired
Dec 6, 2025, 8:00 PM MST
In force
9 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Culberson County, TX

The radar

The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 6, 7:52 PM MSTNON-TSTM WND GST 591 Ene Pine Springs, TXMesonet station PSGT2 Pinery.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2089 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

786 
WWUS74 KMAF 060351
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
851 PM MST Fri Dec 5 2025

NMZ027-TXZ270-271-061200-
/O.UPG.KMAF.HW.A.0027.251206T2000Z-251207T0200Z/
/O.NEW.KMAF.HW.W.0038.251206T1800Z-251207T0300Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains National Park, Pine
Springs, and Queen
851 PM MST Fri Dec 5 2025 /951 PM CST Fri Dec 5 2025/

...HIGH WIND WARNING IN EFFECT FROM 11 AM MST /NOON CST/ TO 8 PM MST 
/9 PM CST/ SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...From 11 AM MST /noon CST/ to 8 PM MST /9 PM CST/ Saturday.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Severe 
  turbulence near the mountains will be hazardous for low flying 
  light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

&&

$$

93

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 5, 4:40 PM MST, 4 hours 11 minutes earlier. Its key messages:

  • Updated at 539 PM CST Fri Dec 5 2025
  • Warmer today with gusty downsloping winds over the Guadalupes. Continued warm and breezy weather on Saturday.
  • A weak cold front Saturday night/Sunday followed by cooler temperatures Sunday and Monday, then a warming trend Tuesday into Thursday before another weak cold front returns temperatures closer to seasonable for this time of year.
  • No precipitation chances throughout the period.
Area forecast discussion, Dec 5, 4:40 PM MST, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
540 PM CST Fri Dec 5 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 539 PM CST Fri Dec 5 2025

- Warmer today with gusty downsloping winds over the Guadalupes.
  Continued warm and breezy weather on Saturday.

- A weak cold front Saturday night/Sunday followed by cooler temperatures
  Sunday and Monday, then a warming trend Tuesday into Thursday
  before another weak cold front returns temperatures closer to
  seasonable for this time of year.

- No precipitation chances throughout the period.

&&

.SHORT TERM...
(This afternoon through Saturday night)
Issued at 153 PM CST Fri Dec 5 2025

WV imagery this afternoon show an upper level trough extending
from the Upper Midwest down to off the Baja coast, leaving West
Texas and Southeast new Mexico under zonal flow aloft. At the
surface, leeside troughing on the Front Range has induced
southwest to west winds across the area. This will add a downslope
warming component to today's highs, although the NBM still
appears too optimistic in warming things up, and will likely
overshoot highs again. High winds are possible in the
Guadalupes/Delawares.

Tonight, the trough moves very little...slightly east at best. A
weak cold front is forecast to move through, and will combine
w/skies clearing NW-SE for overnight minimums right around
climatology.

Saturday, the trough drifts a little further east. Stronger
leeside troughing is anticipated, generating a mtn wave signature
over the Guadalupes that could result in a few hours of marginal
high winds afternoon/evening. We've issued a watch for this. While
minimum relativity will stay out of critical territory, these
increased winds may warrant an RFD during the afternoon. Downslope
warming under sunny skies should add ~ 5-7 F to today's highs,
putting temperatures ~ 5-10 F above normal.

Saturday night, winds will be a bit slower to decouple, and will
combine w/slightly higher dewpoints to keep overnight lows around
5 F above normal.

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 153 PM CST Fri Dec 5 2025

Calmer winds return to the area later this weekend. The biggest
story for late this weekend into next week will be temperatures.
Aloft, weak mid to upper ridging and accompanying large scale
sinking motion maintains near zero precipitation chances, keeping
the forecast dry. A weak cold front develops south/east through
the area Saturday night into Sunday, knocking highs down 5F to
10F, translating to lower to mid 60s F, 50s F higher elevations,
northern Lea County and northern Permian Basin, and upper 60s to
70s F Rio Grande basins into Terrell County. Northerly winds
shifting to northeasterly behind the cold front and dew point
temperatures falling into the 20F to 25F range areawide enhancing
overnight cooling allow lows to fall near to below freezing north
of the Rio Grande basins, and into the upper 30s to lower 40s F
Rio Grande basins into Terrell County and Stockton Plateau. This
may be as cold as nights get for the next week. CAA persists into
Monday, with highs lower to mid 60s F, upper 50s F higher
elevations, mid 60s F from Marfa Plateau and Stockton Plateau into
Terrell County, and upper 60s to lower 70s F from the Presidio
Valley into Big Bend. However, lows Monday night warm by a few
degrees compared to Sunday night, allowing lows to stay above
freezing over much of the northeast foothills of higher
elevations, south and east Permian Basin, and points south and
east of the Davis Mountains and basins of Culberson County. A
warming trend ensues by Tuesday with winds shifting back to
southerly and advecting in warmer air, even as dew point
temperatures remain below 30F. This translates to a return to mid
60s to mid 70s F with more widespread 70s F by Wednesday, as well
as lows in the mid 30s to mid 40s F areawide. Forecast grids
Thursday next week indicate widespread 70s F, 60s F higher
elevations, and lower 80s F for the usual warmest spots over the
Big Bend. However, another cold front is forecast to drop south
through the area by Friday, returning temperatures closer to
seasonable levels, although still a few degrees above average for
this time of year.

&&

.AVIATION...
(00Z TAFS)
Issued at 539 PM CST Fri Dec 5 2025

VFR conditions remain at all terminals. Gusty winds decrease after
sunset. Winds shift southwesterly by tomorrow morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               31  68  39  61 /   0   0   0   0
Carlsbad                 31  69  37  64 /   0   0   0   0
Dryden                   41  76  47  71 /   0   0   0   0
Fort Stockton            39  73  43  65 /   0   0   0   0
Guadalupe Pass           35  58  39  57 /   0   0   0   0
Hobbs                    29  67  35  61 /   0   0   0   0
Marfa                    30  64  34  63 /   0   0   0   0
Midland Intl Airport     34  68  40  62 /   0   0   0   0
Odessa                   35  68  40  61 /   0   0   0   0
Wink                     30  70  37  63 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning until 9 PM CST /8 PM MST/ this evening for
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains.

     High Wind Watch from Saturday afternoon through Saturday evening
     for Guadalupe Mountains Above 7000 Feet-Guadalupe and
     Delaware Mountains.

NM...High Wind Warning until 8 PM MST this evening for Guadalupe
     Mountains of Eddy County.

     High Wind Watch from Saturday afternoon through Saturday evening
     for Guadalupe Mountains of Eddy County.

&&

SHORT TERM...99
LONG TERM....94
AVIATION...93

Nearby

High Wind Warnings in New Mexico, 2025High Wind Warnings in Texas, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.